Alert archive / Massachusetts / Flood Watches in 2008
Flood Watch 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Dec 10, 2008, 3:51 PM EST for 8 counties in Massachusetts; 4 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 11, 2008, 3:51 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 3:51 PM EST (20:51 UTC)
- In effect from
- Dec 11, 2008, 3:51 PM EST
- Expired
- Dec 12, 2008, 10:59 AM EST
- In force
- 19 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Hampden County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Dec 10, 3:46 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 10, 3:46 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EST WED DEC 10 2008
.SYNOPSIS...
LOW PRESSURE GATHERING STRENGTH ACROSS THE SOUTHEAST STATES WILL MOVE
UP THE EASTERN SEABOARD THURSDAY...AND PASS NEAR SOUTHEASTERN
MASSACHUSETTS EARLY FRIDAY MORNING. THIS SYSTEM WILL BRING HEAVY
RAINS TO THE REGION...ALONG WITH SOME HEAVY SLEET AND FREEZING RAIN
FOR PORTIONS OF THE INTERIOR THURSDAY AND THURSDAY NIGHT. HIGH
PRESSURE WILL MOVE IN LATER FRIDAY AND LAST THROUGH THE WEEKEND. A
COLD FRONT WILL CROSS THE REGION MONDAY NIGHT OR TUESDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
1120 AM UPDATE: NO SIGNIFICANT CHANGE TO THE HAZARDS.
DECIDED NO WXA FOR ICE THURSDAY MORNING ALONG THE RIM OF THE WATCH.
12Z GFS TOO WARM BUT I DONT BELIEVE IT. SOON AS THE UK 24 HOUR
ARRIVES ON TEMPS WE WILL REEVALUATE.
9AM UPDATE: WIND ADVY DOING VERY WELL ATTM WITH CRITERIA AND LSR
REPORTS ARRIVING VIA METARS AND WEBENTRY.
GRIDS WERE ADJUSTED THRU 19Z FOR WARMER TEMPS AND DEWPOINTS/HIGHER
GUSTS. ALL AMENDED PRODUCTS POSTED BY 845 AM.
FROM VARIOUS ASOS 12Z 13Z 14Z 156Z AND 16Z OBS TODAY...
50KT MQE
45KT ORH AND BVY
43KT BOS
42KT FIT
FROM THE 4AM FCST BELOW..
RAINFALL TOTALS EXPECTED TO BE VARIABLE BUT EXPECT MOST LOCATIONS TO
RECEIVE AROUND A HALF INCH WITH SCATTERED SPOTS OF .75 TO 1.00
INCHES.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/...
***SIGNIFICANT WINTER WEATHER ON THE HORIZON THURSDAY AND THURSDAY
NIGHT***
ICE STORM POTENTIAL EXISTS WITH POSSIBLE .75 INCH OF GLAZE OR 2 INCHES
OF SLEET 3 AM THURSDAY THROUGH 3 AM FRIDAY...PARTICULARLY NORTHERN
WORCESTER COUNTY WEST TO THE EAST SLOPES OF THE BERKS AND INTO THE
MONADNOCKS FOR SW NH.
12Z NGM IS PROBABLY GOING TO FORCE OUR HAND TO A WINTER WX ADVY FOR
FREEZING RAIN AND SLEET EARLY THURSDAY AND THE WINTER STORM WATCH
WILL CONTINUE AS IS FOR NOW. WE WONT MAKE THAT WXA FOR ICE CHANGE
UNTIL 3 PM BOSTON TO NRN RI AND N CT. STILL NEED 12Z UK AND EC TO
CONFIRM. THINK THE 12Z GFS IS WAYYY TOO WARM.
FLOOD WATCH FOR RI AND SE MASS AND POSSIBLE HIGH WIND WATCH CAPE COD
FOR THU NIGHT BUT NO DECISION ON THAT TIL AT LEAST 3 PM.
WE WILL WAIT FOR THE 12Z UK AND ECMWF BEFORE FINAL DECISIONS.
THE BREAK IN THE PRECIPITATION...4-8 HOURS..PROBABLY OCCURS BETWEEN
8 PM AND 4 AM.
I FORESEE TRAVEL DELAYS THURSDAY DUE TO ICE AND POSSIBLE MORNING
CANCELLATIONS FROM BOSTON NW AND W SUBURBS TO NORTHERN RI AND
NORTHERN CONNECTICUT.
REMAINDER BELOW FROM THE 4 AM FCST:
A LOT GOING ON IN BOTH THE SHORT AND MEDIUM TERM.
VERY STRONG BAROCLINIC ZONE SETS THE STAKES HIGH FOR US FROM THE
SHORT TERM INTO THE LONG TERM. THIS VERY IMPRESSIVE THERMAL GRADIENT
DRIVES A 160 TO 180 KT UPPER LEVEL JET ACROSS THE ST LAWRENCE VALLEY
AND A PERSISTENT LOW LEVEL JET OF 60 TO 70 KT AT 925 MB ACROSS SE NEW
ENGLAND AND ADJACENT COASTAL WATERS. IN ADDITION...HAVE EXPRESS FLOW
OF GULF MOISTURE HEADED TO NEW ENGLAND AND COLD LOW LEVEL ARCTIC AIR
POISED OVER QUEBEC.
ONE ISSUE: RISK OF FREEZING RAIN OR FREEZING RAIN GOING TO SNOW LATE
TONIGHT ACROSS THE FAR NW PORTION OF THE FORECAST AREA...NAMELY
NORTHERN HILLSBOROUGH...MUCH OF CHESHIRE AND LEAST PART OF FRANKLIN
COUNTY. THERE IS UNCERTAINTY AS TO WHETHER PRECIPITATION WILL PERSIST
AS SURFACE TEMPERATURES DROP TO FREEZING OR IF THERE MIGHT BE A BREAK
IN THE PRECIPITATION BEFORE THE MAIN EVENT LATER THU. SHOW A LITTLE
BIT OF SLEET AND FREEZING RAIN IN THE GRIDS FOR LATE TONIGHT ACROSS
SW NH AND PORTIONS OF NORTHERN MA. A WINTER WEATHER ADVISORY MAY BE
NEEDED BUT NOT ENOUGH CONFIDENCE RIGHT NOW AND ALSO HAVE THE
COMPLICATING FACTOR OF A WINTER STORM WATCH IN THE SAME AREA FOR THE
LONGER TERM.
SHORT AND MEDIUM RANGE MODELS APPEAR TO BE COMING INTO BETTER
AGREEMENT ON THE DEVELOPMENT OF LOW PRESSURE ACROSS THE GULF COAST
STATES ON THURSDAY...THEN ITS TRACK UP THE EASTERN SEABOARD. STILL A
LITTLE BIT OF A TIMING ISSUE...THOUGH THE 00Z OP RUNS OF THE GFS/NAM
AND GGEM ALL SHOW GOOD CLUSTERING OF THE LOW POSITION AS IT CROSSES
SOUTHERN NEW ENGLAND. APPEARS THAT THE BULK OF THE PRECIPITATION FROM
THIS SECOND LOW WILL OCCUR THURSDAY AFTERNOON THROUGH FRIDAY MORNING
AS THE LOW PASSES ACROSS SOUTHERN NEW ENGLAND. AM IMPRESSED WITH THE
STRENGTH OF THIS LOW AS WELL AS ITS UPPER LEVEL SUPPORT AND MOISTURE
SUPPLY FROM THE GULF. THIS APPEARS WILL COMBINE TO BRING A MULTI
FACETED EVENT TO THE REGION.
TO START ON THURSDAY...WILL SEE SOME PRECIP AS THE PASSING FRONT
STALLS NEAR OR JUST OFF THE S COAST. MAY SEE A PERIOD OF FREEZING
RAIN AND SLEET WITH THIS PRECIP. HOWEVER...QUESTION WILL BE WHETHER
THE PRECIP SHUTS OFF AT ALL. RIGHT NOW...IT LOOKS LIKE IT WILL
LIGHTEN UP TO SHOWERS BY MIDDAY. THEN...THE NEXT BATCH OF PRECIP
PUSHES INTO THE S COAST THU AFTERNOON. THIS PRECIP WILL QUICKLY WORK
NE WITH THE STRONG WINDS AT THE SURFACE AND ALOFT.
MODELS CONTINUE TO SHOW IMPRESSIVE DEVELOPMENT OF THIS LOW AS IT
WORKS OUT OF THE GULF STATES. ALREADY SEEING A GOOD UPPER LEVEL
SHORT WAVE ON THE WATER VAPOR SATELLITE IMAGERY FROM W ARKANSAS INTO
EASTERN TEXAS THIS MORNING...SEPARATE FROM THE SEVERE WEATHER
FURTHER EAST. THIS SHORT WAVE WILL TAP GULF MOISTURE...BRINGING A
QUICK SHOT OF VERY HEAVY PRECIP. PLEASE SEE UPDATED HYDRO SECTION
BELOW FOR DETAILS.
ALSO NOTING VERY STRONG JETS DEVELOPING THROUGH THE ATMOSPHERE WITH
THIS SYSTEM AS THE UPPER TROUGH DIGS OUT. NOTED 925 HPA JET UP TO 75
KT...80-85 KT AT 850 AND UPWARDS TO 130 KT AT H3 THU NIGHT AND
FRIDAY MORNING LEFT FRONT QUAD OF THIS JET WILL CROSS EASTERN AREAS
LATE THURSDAY NIGHT AND FRIDAY MORNING...SO WILL LIKELY SEE AT LEAST
ADVISORY LEVEL SOUTH WINDS ON THE SOUTH COAST...CAPE COD AND THE
ISLANDS...WITH A LOW PROBABILITY OF A HIGH WIND WATCH. THIS WILL
NEED TO BE MONITORED. WOULD NOT BE SURPRISED TO SEE A RUMBLE OR TWO
OF THUNDER WITH THIS VERY DYNAMIC SYSTEM.
THE MOST TREACHEROUS ASPECT OF THIS STORM WILL BE THE MIXED PRECIP
IT BRINGS. ENOUGH COLD AIR WILL CONTINUE TO DRAIN INTO INTERIOR
AREAS TO BRING A PROLONGED PERIOD OF SLEET AND/OR FREEZING RAIN. OF
COURSE...THIS IS ALL DEPENDENT UPON THE TRACK OF THE LOW. HPC WINTER
WEATHER DESK HAS HIGH POTENTIAL OF A SIGNIFICANT ICE STORM OVER
CENTRAL-W MA/S NH FOR THU NIGHT INTO FRIDAY MORNING...BUT THE
QUESTION WILL BE HOW QUICKLY THIS ICE BUILDS UP WITH THE HEAVY
PRECIP THURSDAY NIGHT. FEEL THERE WILL BE AN ICING PROBLEM...SO HAVE
CONTINUED WITH THE WINTER STORM WATCH FROM THURSDAY AFTERNOON INTO
FRIDAY MORNING. HAVE ADDED EASTERN HAMPDEN AND SOUTHERN WORCESTER
COUNTIES TO THE WATCH. FEEL THEY WILL SEE AT LEAST SOME ICING...BUT
STILL SOME QUESTIONS AS TO HOW MUCH.
AGREE WITH THE PREVIOUS SHIFT THAT THE POTENTIAL EXISTS FOR A
DAMAGING AMOUNT OF ICE ACROSS THE INTERIOR...ESPECIALLY ELEVATED
TERRAIN.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE SHOULD BE LOCATED VERY CLOSE TO SOUTHEAST MASSACHUSETTS
EARLY FRIDAY MORNING AND MOVING NORTHEAST. HAVE CATEGORICAL POPS
AROUND 12Z...THEN QUICKLY END THE PRECIPITATION BY 18Z FROM WEST TO
EAST. MOST OF THE PRECIPITATION WILL BE PLAIN RAIN...BUT THE FAR
INTERIOR WILL LIKELY STILL BE DEALING WITH SOME FREEZING RAIN. COULD
SEE THE PRECIP END AS SOME LIGHT SNOW/SNOW SHOWERS. PLEASE SEE SHORT
TERM DISCUSSION FOR INFORMATION ON FREEZING RAIN/SLEET POTENTIAL.
DEPENDING ON EXACT LOW TRACK...COULD BE LOOKING AT WIND ADVISORY FOR
PORTIONS OF SE MASS/RI VERY EARLY FRIDAY MORNING ALONG WITH SOME
POTENTIAL FOR THUNDER. HOWEVER...IT/S POSSIBLE THAT LOW TRACKS JUST
TO THE EAST WHICH WOULD PRELUDE HIGH WINDS. NW G30 KT POSSIBLE FRIDAY
BEHIND THE LOW.
HIGH PRESSURE BEGINS TO BUILD INTO SOUTHERN NEW ENGLAND LATER FRIDAY
AND LASTS THROUGH THE WEEKEND. THIS RESULTS IN A MOSTLY SUNNY
WEEKEND...ALTHOUGH IT WILL BE ABNORMALLY COLD SATURDAY...WITH A WIND
CHILL. MODERATION FOR SUNDAY AS HIGH CRESTS.
MODELS AGREE THAT NEXT WEATHER MAKER COMES IN THE FORM OF A COLD
FRONT LATER MONDAY NIGHT AND EARLY TUESDAY WITH A CHANCE OF SHOWERS.
THINKING THAT SW FLOW AHEAD OF THE FRONT KEEP TEMPS WARM ENOUGH TO
PRECLUDE FROZEN PRECIP ISSUES.
THEREAFTER...COLDER TEMPS LIKELY...BUT MODEL DISAGREEMENT MIDWEEK WITH
RESPECT TO POSITIONING OF POTENTIAL WAVE OF LOW PRESSURE AND
ASSOCIATED PRECIP. KEPT POPS LOW FOR NOW.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THIS AFTERNOON...
LLWS TIL 20Z BOS...TIL 23Z PVD...TIL 02Z HYA AND TIL 04Z ACK. THESE
TIMES ALSO MATCH UP WITH SFC WIND SHIFT AS COLD FRONT SLIDES ACROSS
THE AREA. PTYPE ALL RAIN.
TONIGHT....
COLD FRONT MOVES OFFSHORE WITH WINDS BECOMING NORTHERLY. VSBYS IN THE
MVFR/VFR CATEGORY...BUT CIGS WILL BE MAINLY IFR. ANY PRECIP WILL BE
LIGHT IF ANY. PRECIP MOVES BACK INTO THE REGION TOWARD 12Z THU.
SURFACE TEMPS MAY BE COLD ENOUGH FOR -FZRA AT BDL/BAF AND ORH. PRECIP
SHOULD HOLD OFF TIL AFT 12Z AT MHT.
THU...
PRECIP OVERSPREADS THE REGION FROM S TO N DURING THE AFTERNOON. TEMPS
WARM ENOUGH TO SUPPORT ALL RAIN BOS/PVD/HYA AND ACK. HOWEVER...SUB
FREEZING SURFACE TEMPS AT BDL/BAF/ORH AND MHT WILL RESULT IN -FZRA.
POSSIBLY SOME SLEET AT MHT.
THU NIGHT...SIGNIFICANT ICING POSSIBLE BDL/BAF/ORH AND MHT.
ELSEWHERE...HEAVY RAIN WITH WIDESPREAD IFR CONDITIONS. LLWS POSSIBLE
AT PVD/HYA AND ACK.
OUTLOOK...FRIDAY THROUGH MONDAY...
IFR EARLY FRIDAY WITH RAIN HEAVY AT TIMES FOR MOST...ALONG WITH SOME
LINGERING ICING ACROSS THE FAR INTERIOR. LOW PRESSURE MOVES AWAY
DURING FRIDAY...AND THIS WILL BRING AN END TO THE PRECIP AND IFR
CONDITIONS FROM WEST TO EAST AROUND NOON. VFR EXPECTED FRIDAY NIGHT
THROUGH MONDAY AS HIGH PRESSURE BUILDS IN.
&&
.MARINE...
WILL KEEP GALE WARNINGS UP AS POSTED...ALTHOUGH ENOUGH INVERSION
THAT IT COULD END UP BEING A MARGINAL GALE SITUATION. USED WAVE
WATCH 4 FOR SEAS. PERSISTENT DURATION AND FETCH SHOULD KEEP BUILDING
SEAS TO 10 TO 14 FT OFF EXPOSED S COAST.
THURSDAY...NE WINDS AT 15-25 KT WILL BRIEFLY DIMINISH BUT SEAS WILL
REMAIN HIGH WITH THE ONSHORE FLOW.
THURSDAY NIGHT AND FRIDAY...NE WINDS WILL SHIFT TO SE-S AND INCREASE
TO GALE FORCE AFTER MIDNIGHT...MAINLY ON THE EASTERN OUTER WATERS.
LOW PROBABILITY OF BRIEF STORM FORCE SOUTH WINDS ON THE SOUTHERN
WATERS FRIDAY MORNING. SEAS UP TO 16 FT ON THE SOUTHERN OUTER
WATERS.
OUTLOOK...FRIDAY THROUGH MONDAY...
LOW PRESSURE WILL LIKELY BE LOCATED NEAR SOUTHEAST MASSACHUSETTS
EARLY FRIDAY MORNING AND WILL CONTINUE TO MOVE AWAY. SOUTHERLY WIND
FLOW BECOMES WESTERLY DURING THE MORNING. SOME POTENTIAL FOR LOW END
GALES IN SOUTHERLY FLOW EARLY MORNING DEPENDING ON LOW TRACK...AND
SOLID SCA CONDITIONS FRIDAY AFTERNOON AND NIGHT...LINGERING INTO
SATURDAY. HIGH PRESSURE THEN BUILDS ACROSS THE WATERS SATURDAY NIGHT
AND SUNDAY RESULTING IN RAPIDLY SUBSIDING WINDS AND SEAS WHICH SHOULD
CONTINUE INTO MONDAY.
&&
.HYDROLOGY...
THE POTENTIAL EXISTS FOR 3 TO 3.5 INCHES OF RAINFALL ACROSS PORTIONS
OF SOUTHERN NEW ENGLAND THURSDAY AFTERNOON THROUGH FRIDAY MORNING.
THESE RAINFALL AMOUNTS WILL LIKELY CAUSE SIGNIFICANT RISES ON SMALL
STREAMS...AS WELL AS FLOODING OF STREETS...POOR DRAINAGE AREAS...AND
OTHER LOW LYING AREAS. CURRENT FORECASTS SUGGESTS THAT THE HEAVIEST
RAINFALL MAY OCCUR THURSDAY NIGHT.
AFTER SPEAKING WITH FOLKS AT THE RIVER FORECAST CENTER TUE NIGHT...
COULD SEE PROBLEMS ON THE PAWTUXET RIVER AT CRANSTON...ESPECIALLY
SINCE IT APPEARS THAT THE HIGHEST AMOUNTS MAY FALL OVER CENTRAL MA
INTO NE CT AND NORTHERN RI. IF MOST OF PRECIPITATION ENDS UP AS
LIQUID OVER CENTRAL AND EASTERN MA...THEN WE WILL PROBABLY ALSO HAVE
TO KEEP AN EYE ON SOME OF THE LOWER MERRIMACK TRIBUTARIES...AT LEAST
FOR SIGNIFICANT RISES. AT THIS POINT...WILL HOLD OFF ON A FLOOD
WATCH...BUT FEEL THERE IS A PRETTY GOOD CHANCE OF ONE GOING UP WITH
THIS AFTERNOONS FORECAST PACKAGE. THIS WILL BE DEPENDENT UPON
ADJUSTMENTS TO THE CURRENT FORECAST TRACK AND PTYPE CONSIDERATIONS.
&&
.TIDES/COASTAL FLOODING...
WILL NEED TO KEEP EYE ON TIDES THU NIGHT AND FRI MORNING. THE
CONCERN WILL BE ON THE FRI MORNING TIDE...WHICH IS SIGNIFICANTLY
HIGHER THAN THE EVENING TIDE ASTRONOMICALLY. CURRENT CONSENSUS
TIMING WOULD PUT RISK OF HIGHEST SURGE FOR MORNING TIDE...MAINLY ON
THE SOUTH FACING COASTLINE. HOWEVER...THERE IS STILL SOME
UNCERTAINTY AS TO THE EXACT TRACK OF THE LOW AND HOW LONG THE VERY
STRONG WINDS WILL BRING UP THE SURGE AND HOW LONG THE FETCH WILL BE
WITH THE HIGH WINDS BEFORE THEY SHIFT. THIS ASPECT WILL CONTINUED TO
BE CLOSELY MONITORED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
CTZ002>004.
WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM EST THURSDAY FOR
CTZ002-003.
MA...FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
MAZ005>007-013>021.
WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM EST THURSDAY FOR
MAZ005-006-014.
ICE STORM WARNING FROM 4 AM THURSDAY TO 7 AM EST FRIDAY FOR
MAZ002>004-008>012-026.
NH...WINTER STORM WARNING FROM 6 AM THURSDAY TO 7 AM EST FRIDAY FOR
NHZ011-012-015.
RI...FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
RIZ001>004-006-007.
MARINE...GALE WATCH LATE THURSDAY NIGHT FOR ANZ231>237-250-254-255.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
ANZ231>237-250-254-255.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 6 AM EST FRIDAY FOR
ANZ230.
&&
SYNOPSIS...DRAG/EKSTER
NEAR TERM...DRAG/THOMPSON /NOT UPDATED/
SHORT TERM...DRAG/THOMPSON /NOT UPDATED/
LONG TERM...FRANK
AVIATION...NOCERA/EKSTER
MARINE...DRAG/EKSTER/THOMPSONHazardous weather outlook, Dec 10, 5:30 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 530 AM EST WED DEC 10 2008 MAZ020>024-RIZ005>008-111030- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 530 AM EST WED DEC 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A FEW SHOWERS MAY BE LOCALLY HEAVY LATE THIS MORNING AND AFTERNOON...WHICH COULD CAUSE BRIEF FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE PROBABILITY OF HEAVY RAINS THURSDAY NIGHT AND FRIDAY MORNING. RAINFALL AMOUNTS MAY APPROACH 3 TO 3.5 INCHES. FLOODING MAY OCCUR AS A RESULT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. THERE WILL ALSO BE A MODERATE PROBABILITY OF HIGH WINDS ALONG THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND THURSDAY NIGHT AND FRIDAY MORNING. THIS MAY CAUSE SOME LOCALIZED DAMAGE. THERE MAY BE A LOW PROBABILITY OF MINOR COASTAL FLOODING DURING THE FRIDAY MORNING HIGH TIDE ALONG THE SOUTH FACING COASTLINE...THOUGH THERE IS STILL UNCERTAINTY OF THE TIMING OF THE HIGHEST WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MAZ006-007-013>019-RIZ002>004-111030- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 530 AM EST WED DEC 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A FEW SHOWERS MAY BE LOCALLY HEAVY LATE THIS MORNING AND AFTERNOON...WHICH COULD CAUSE BRIEF FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE PROBABILITY OF HEAVY RAINS THURSDAY NIGHT AND FRIDAY MORNING. RAINFALL AMOUNTS MAY APPROACH 3 TO 3.5 INCHES. FLOODING MAY OCCUR AS A RESULT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. THERE WILL ALSO BE A MODERATE PROBABILITY OF HIGH WINDS ALONG THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND THURSDAY NIGHT AND FRIDAY MORNING. THIS MAY CAUSE SOME LOCALIZED DAMAGE. THERE MAY BE A MIXTURE OF SLEET OR FREEZING RAIN WEST OF I-95 LATE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. ANZ236-111030- NARRAGANSETT BAY- 530 AM EST WED DEC 10 2008 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY. MAZ002-003-008>011-NHZ011-012-015-111030- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 530 AM EST WED DEC 10 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS MAY BE LOCALLY HEAVY LATE THIS MORNING AND AFTERNOON...WHICH COULD CAUSE BRIEF FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. CTZ002>004-111030- HARTFORD CT-TOLLAND CT-WINDHAM CT- 530 AM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS MAY BE LOCALLY HEAVY LATE THIS MORNING AND AFTERNOON...WHICH COULD CAUSE BRIEF FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW TO MODERATE PROBABILITY CONTINUES FOR SLEET AND ICE ACCUMULATION ACROSS THIS REGION THURSDAY NIGHT AND FRIDAY MORNING. THE BEST CHANCES FOR ICE ACCRETION WILL BE ACROSS THE HIGHER TERRAIN ABOVE 1000 FT. THERE IS A MODERATE PROBABILITY OF HEAVY RAINS THURSDAY NIGHT AND FRIDAY MORNING. RAINFALL AMOUNTS MAY APPROACH 3 TO 3.5 INCHES. FLOODING MAY OCCUR AS A RESULT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MAZ005-RIZ001-111030- CENTRAL MIDDLESEX MA-NORTHWEST PROVIDENCE RI- 530 AM EST WED DEC 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A FEW SHOWERS MAY BE LOCALLY HEAVY LATE THIS MORNING AND AFTERNOON...WHICH COULD CAUSE BRIEF FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW TO MODERATE PROBABILITY CONTINUES FOR SLEET AND ICE ACCUMULATION ACROSS THIS REGION THURSDAY NIGHT INTO FRIDAY MORNING. THE BEST CHANCES FOR ICE ACCRETION WILL BE ACROSS THE HIGHER TERRAIN ABOVE 1000 FT. THERE IS A MODERATE PROBABILITY OF HEAVY RAINS THURSDAY NIGHT AND FRIDAY MORNING. RAINFALL AMOUNTS MAY APPROACH 3 TO 3.5 INCHES. FLOODING MAY OCCUR AS A RESULT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MAZ004-012-026-111030- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- 530 AM EST WED DEC 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A FEW SHOWERS MAY BE LOCALLY HEAVY LATE THIS MORNING AND AFTERNOON...WHICH COULD CAUSE BRIEF FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. ANZ231>235-237-250-254-255-111030- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 530 AM EST WED DEC 10 2008 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY. ANZ230-111030- BOSTON HARBOR- 530 AM EST WED DEC 10 2008 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY.
In the hours before
Local storm report, Dec 10, 11:06 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1106 AM EST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM NON-TSTM WND DMG WARE 42.25N 72.25W
12/10/2008 HAMPSHIRE MA TRAINED SPOTTER
TREE AND POWER LINES DOWN ON GREENWICH ROAD
0735 AM NON-TSTM WND DMG MONSON 42.10N 72.31W
12/10/2008 HAMPDEN MA AMATEUR RADIO
POWER LINES DOWN AND 14 INCH TREE LIMB DOWN
0846 AM NON-TSTM WND DMG HALIFAX 41.98N 70.87W
12/10/2008 PLYMOUTH MA AMATEUR RADIO
LARGE TREE LIMBS DOWN ON POWER LINES BLOCKING ROAD
0846 AM NON-TSTM WND DMG FAIRHAVEN 41.65N 70.82W
12/10/2008 PLYMOUTH MA AMATEUR RADIO
HIGH TENSION POWER LINES DOWN BLOCKING ROAD
0932 AM NON-TSTM WND DMG FREETOWN 41.82N 71.05W
12/10/2008 BRISTOL MA AMATEUR RADIO
8 INCH TREE LIMB DOWN
0950 AM NON-TSTM WND DMG LAKEVILLE 41.85N 70.95W
12/10/2008 PLYMOUTH MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING ROAD
0952 AM NON-TSTM WND DMG LEXINGTON 42.45N 71.23W
12/10/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN
0952 AM TSTM WND DMG WESTPORT 41.67N 71.10W
12/10/2008 BRISTOL MA AMATEUR RADIO
TREES AND WIRES DOWN
0955 AM NON-TSTM WND DMG FITCHBURG 42.59N 71.82W
12/10/2008 WORCESTER MA AMATEUR RADIO
TRIES AND WIRES DOWN
1054 AM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
12/10/2008 BRISTOL MA AMATEUR RADIO
WIRES DOWN BLOCKING ROAD
&&
WSIMPSONLocal storm report, Dec 10, 2:43 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND DMG MONSON 42.10N 72.31W
12/10/2008 HAMPDEN MA AMATEUR RADIO
POWER LINES DOWN AND 14 INCH TREE LIMB DOWN
0747 AM NON-TSTM WND DMG WALTHAM 42.39N 71.24W
12/10/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON ROBBINS STREET
0755 AM NON-TSTM WND DMG NEWTON 42.33N 71.21W
12/10/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING COTTER ROAD
0824 AM NON-TSTM WND DMG TOLLAND 41.98N 72.15W
12/10/2008 TOLLAND CT AMATEUR RADIO
WIRES DOWN ON DOYEL ROAD
0846 AM NON-TSTM WND DMG FAIRHAVEN 41.65N 70.82W
12/10/2008 PLYMOUTH MA AMATEUR RADIO
HIGH TENSION POWER LINES DOWN BLOCKING ROAD
0846 AM NON-TSTM WND DMG HALIFAX 41.98N 70.87W
12/10/2008 PLYMOUTH MA AMATEUR RADIO
LARGE TREE LIMBS DOWN ON POWER LINES BLOCKING ROAD
0932 AM NON-TSTM WND DMG FREETOWN 41.82N 71.05W
12/10/2008 BRISTOL MA AMATEUR RADIO
8 INCH TREE LIMB DOWN
0950 AM NON-TSTM WND DMG LAKEVILLE 41.85N 70.95W
12/10/2008 PLYMOUTH MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING ROAD
0952 AM NON-TSTM WND DMG WESTPORT 41.67N 71.10W
12/10/2008 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES
0952 AM NON-TSTM WND DMG LEXINGTON 42.45N 71.23W
12/10/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN
0952 AM TSTM WND DMG WESTPORT 41.67N 71.10W
12/10/2008 BRISTOL MA AMATEUR RADIO
TREES AND WIRES DOWN
0955 AM NON-TSTM WND DMG FITCHBURG 42.59N 71.82W
12/10/2008 WORCESTER MA AMATEUR RADIO
TRIES AND WIRES DOWN
1054 AM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
12/10/2008 BRISTOL MA AMATEUR RADIO
WIRES DOWN BLOCKING ROAD
1129 AM NON-TSTM WND DMG HALIFAX 41.98N 70.87W
12/10/2008 PLYMOUTH MA AMATEUR RADIO
SEVERAL REPORTS OF TREES AND WIRES DOWN
1138 AM NON-TSTM WND DMG MANCHESTER 42.98N 71.44W
12/10/2008 HILLSBOROUGH NH AMATEUR RADIO
WIRES DOWN ON MACGRAIL CIRCLE
1230 PM NON-TSTM WND DMG TAUNTON 41.90N 71.09W
12/10/2008 BRISTOL MA AMATEUR RADIO
CABLE TV WIRES DOWNED ON WASHINGTON AND FELTON STREET
&&
WSIMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:19 PM EST | Ice Storm Warning | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 42 hr |
| Dec 10, 4:19 PM EST | Winter Weather Advisory | BOX | Essex, Hampden, Middlesex | 32 hr |
| Dec 10, 4:29 PM EST | Gale Watch | BOX | 12 hr | |
| Dec 10, 4:29 PM EST | Small Craft Advisory | BOX | 50 hr |
Nearby
Flood Watches in Massachusetts, 2008Flood Watches in Rhode Island, 2008Flood Watches in Connecticut, 2008Every flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.